Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 74, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at May 5, 2020, 9:04 AM CDT for Pulaski County, Missouri. It took effect at May 5, 2020, 2:42 PM CDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- May 5, 2020, 9:04 AM CDT (14:04 UTC)
- In effect from
- May 5, 2020, 2:42 PM CDT
- Expired
- May 6, 2020, 10:25 AM CDT
- In force
- 20 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Pulaski County, MO
The radar
The Springfield radar (KSGF), 124 km from the middle of the area, began a volume at 14:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Piney at Ft. Wood - East Gate (BIGM7).
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 15 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06930060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at May 5, 6:57 AM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, May 5, 6:57 AM CDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Springfield MO 657 AM CDT Tue May 5 2020 .SHORT TERM...(Today and tonight) Issued at 251 AM CDT Tue May 5 2020 Quiet weather is expected for today and tonight as high pressure over the plains filters into the Ozarks today. Cloud cover this morning will shift east of the area around lunch time allowing for mostly sunny skies this afternoon. With the sun, afternoon highs will climb into the middle 60s to around 70 degrees. High pressure will also allow winds to drop off with light northerly winds expected today and tonight. North westerly upper level flow will set up across the plains today as well. Within this upper level flow, as weak wave may allow for some showers across portions of central Missouri Late tonight. .LONG TERM...(Wednesday through Monday) Issued at 251 AM CDT Tue May 5 2020 North westerly upper level flow will keep cooler weather filtering into the area from Canada through the remainder of the week and into the weekend. An upper level trough will slide through the upper level pattern and bring the next chance for rain and storms to the region Thursday night into Friday morning. Behind this system a rather cold airmass will move over the region for Friday into Saturday morning. Highs Friday will only be around 60 degrees with Saturday morning lows expected to fall into the middle 30s. With clear skies and light winds, frost may be possible. A warming trend will then occur through the remainder of the weekend. The next chance for rain then comes early next week. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 655 AM CDT Tue May 5 2020 Cloud cover over the region will begin as IFR to MVFR but will improve and likely clear by midday and become VFR. Surface winds will gust at times between 25-30 mph with low level wind shear in the Branson aerodrome overnight. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Hatch LONG TERM...Hatch AVIATION...Hatch
Hazardous weather outlook, May 5, 6:12 AM CDT, 2 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 612 AM CDT Tue May 5 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061115- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 612 AM CDT Tue May 5 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited flooding risk. Limited non thunderstorm wind risk. DISCUSSION... Some flooding will linger today with a few rivers and low water crossing flooded over central and southern Missouri. Winds will become breezy this afternoon with gusts from 25-30 mph at times. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Showers and a few thunderstorms will be possible Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Hatch
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:21 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 39 min |
| May 4, 7:39 PM CDT | Special Weather Statement | SGF | McDonald, Newton | 51 min |
| May 4, 7:50 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence, McDonald, Newton | 40 min |
| May 4, 8:00 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 30 min |
| May 4, 8:29 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 31 min |
| May 4, 8:32 PM CDT | Special Weather Statement | SGF | Newton | 43 min |
| May 4, 8:36 PM CDT | Special Weather Statement | SGF | Lawrence | 24 min |
| May 4, 9:45 PM CDT | Areal Flood Advisory | SGF | Camden, Dallas, Hickory, Howell, Laclede, Polk and 3 more | 12 hr |
| May 4, 9:48 PM CDT | River Flood Warning | SGF | Shannon | 24 hr |
| May 5, 8:04 AM CDT | River Flood Warning | SGF | Shannon | 25 hr |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.